Alert archive / Wisconsin / River Flood Warnings in 2014

River Flood Warning 2, NWS Green Bay, WI

April 10, 2014Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Apr 10, 2014, 2:12 AM CDT for Marathon County, Wisconsin. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 10, 2014, 2:12 AM CDT (07:12 UTC)
Expired
Apr 11, 2014, 2:12 AM CDT
In force
24 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 151 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Rib River at Rib Falls (RIBW3).

Action stage
7 ft
Minor stage
10 ft
Moderate stage
13.8 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05396000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WGUS43 KGRB 100712
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
212 AM CDT THU APR 10 2014

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  BIG RIB RIVER AT RIB FALLS AFFECTING MARATHON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC073-102212-
/O.NEW.KGRB.FL.W.0002.140410T0712Z-000000T0000Z/
/RIBW3.1.ER.140410T0426Z.140410T0515Z.000000T0000Z.NO/
212 AM CDT THU APR 10 2014

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG RIB RIVER AT RIB FALLS.
* UNTIL FURTHER NOTICE.
* AT 12:15 AM THURSDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* AT 10.0 FEET...AT FLOOD STAGE...FLOODING AFFECTS ARE LOWLAND AND 
  DOWNSTREAM OF RIB FALLS TOWARD MARATHON CITY.  

&&

LAT...LON 4512 9004 4512 8995 4498 8994 4495 8963
      4491 8965 4491 8993             

$$
1 follow-up statement
030 
WGUS83 KGRB 102107
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
407 PM CDT THU APR 10 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  BIG RIB RIVER AT RIB FALLS AFFECTING MARATHON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE.  TURN AROUND...DO NOT DROWN.

&&

WIC073-102137-
/O.CAN.KGRB.FL.W.0002.000000T0000Z-140410T2107Z/
/RIBW3.1.ER.140410T0426Z.140410T0930Z.140410T1227Z.NO/
407 PM CDT THU APR 10 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG RIB RIVER AT RIB FALLS.
* AT  2:15 PM THURSDAY THE STAGE WAS 9.4 FEET. 
* FLOOD STAGE IS 10.0 FEET. THE BIG RIB RIVER WILL CONTINUE TO SLOWLY FALL...BUT
* WILL REMAIN ELEVATED FOR THE NEXT FEW DAYS.
* AT 9.0 FEET...THERE IS MINOR FLOODING OF LOWLAND DOWNSTREAM BETWEEN
  RIB FALLS AND MARATHON CITY.  THERE IS MINOR FLOODING IN LIONS PARK
  IN MARATHON CITY.  

&&

LAT...LON 4512 9004 4512 8995 4498 8994 4495 8963
      4491 8965 4491 8993             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 9, 10:38 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Apr 9, 10:38 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1038 PM CDT WED APR 9 2014

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND THURSDAY
ISSUED AT 229 PM CDT WED APR 9 2014

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A SURFACE RIDGE
AXIS EXTENDING FROM THE LOUISIANA COAST TO THE EASTERN GREAT LAKES.
MEANWHILE A STRONG SHORTWAVE IS DIVING SOUTHEAST ACROSS NORTHERN
SASKATCHEWAN WITH AN ASSOCIATED COLD FRONT MOVING INTO NORTH
DAKOTA.  TEMPERATURES HAVE BEEN SLOW TO RISE SO FAR TODAY AND RANGE
FROM THE UPPER 40S NORTH TO THE UPPER 50S WEST.  THE REAL WARM AIR
RESIDES ON THE WESTERN SIDE OF A WARM FRONT...WHICH IS MOVING ACROSS
WESTERN MINNESOTA WHERE TEMPERATURES ARE RISING INTO THE MIDDLE
70S.  AS THE COLD FRONT QUICKLY PASSES ACROSS THE AREA LATE TONIGHT
INTO THURSDAY MORNING...THE MAIN FORECAST CONCERN REVOLVES AROUND
RAIN CHANCES.

TONIGHT...A STRONG SHORTWAVE WILL MOVE SOUTHEAST ACROSS
SOUTH-CENTRAL CANADA AND WILL PUSH A COOL FRONT ACROSS THE NORTHWEST
PART OF THE STATE THROUGH MIDNIGHT.  AHEAD OF THE FRONT...QUIET
CONDITIONS WILL PREVAIL THROUGH THE EVENING...WITH MOSTLY CLEAR
SKIES BUT SOUTHWEST WINDS WILL REMAIN QUITE BREEZY. THEN CLOUDS WILL BE
RAPIDLY ON THE INCREASE EARLY OVERNIGHT AS THE FRONT MOVES INTO
NORTH-CENTRAL WISCONSIN BY 06-07Z.  DECENT QG FORCING ALOFT COMBINED
WITH MID-LEVEL FGEN WILL PROVIDE THE LIFT FOR A LINE OF SHOWERS TO
ACCOMPANY THE FRONT.  AS A RESULT...LOOKS LIKE A DECENT BET FOR ALL
LOCATIONS TO SEE LIGHT RAINFALL FOR A COUPLE HOUR PERIOD OVERNIGHT.
LOW LEVELS ARE VERY DRY SO NOT LOOKING AT A LOT OF RAIN.,.AND SHOULD
NOT IMPACT RIVERS MUCH.  LOWS WILL BE MILD DUE TO BREEZY SOUTHWEST
WINDS AND INCOMING CLOUD COVER.  WILL GO WITH MINS RANGING FROM THE
LOW 40S NORTH TO THE UPPER 40S SOUTH.

THURSDAY...THE FRONT WILL FINISH CROSS EAST-CENTRAL AND NORTHEAST
WISCONSIN EARLY THURSDAY MORNING WHERE LIGHT RAIN LOOKS TO BE
ONGOING.  WILL PROBABLY NEED AN UMBRELLA FOR THE MORNING COMMUTE.
THEN THE FRONT AND ACCOMPANYING SHOWERS WILL EXIT THE AREA BY LATE
IN THE MORNING AND CLEARING SKIES SHOULD OCCUR LATE MORNING INTO THE
AFTERNOON.  TEMPS WILL BE SLIGHTLY COOLER BEHIND THE FRONT BUT
REMAIN SEASONABLE.  LOOK FOR HIGHS RANGING FROM THE MIDDLE 50S NORTH
TO THE LOW 60S SOUTH.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 229 PM CDT WED APR 9 2014

THE MAIN FCST CONCERNS INCLUDE PCPN TRENDS...QPF AMOUNTS AND THE
THREAT OF CONVECTION...IN ASSOCIATION WITH A SLOW-MOVING FRONTAL
BOUNDARY THIS WEEKEND AND EARLY NEXT WEEK.

WEAK HIGH PRESSURE SHOULD BRING DRY WEATHER TO THE REGION THURSDAY
NIGHT...ALONG WITH NEAR NORMAL MIN TEMPS IN THE UPPER 20S TO
MIDDLE 30S.

INCREASING SW WINDS ON FRIDAY WILL BRING MILD TEMPERATURES (50S
AND LOWER 60S) INTO THE REGION. WAA...COMBINED WITH A S/W TROF AND
JET STREAK ARRIVING DURING THE AFTERNOON...WILL TRIGGER SCT
SHOWERS AND ISOLD TSTMS IN AN UNSTABLE AIR MASS (MID-LEVEL LAPSE
RATES OF 7-8 C/KM). HAVE ADDED THUNDER TO THE FCST IN THE
AFTERNOON. MAINLY DRY CONDITIONS ARE EXPECTED IN THE WAKE OF THE
S/W TROF ON FRIDAY NIGHT.

SHOWERS AND SCT TSTMS ARE EXPECTED TO DEVELOP ON SATURDAY AS GULF
MOISTURE SURGES NORTH INTO WI IN ADVANCE OF AN INVERTED SFC TROF/
COLD FRONT...ON THE NOSE OF A 40-45 KT LLJ. THE PCPN MAY BE
ENHANCED OVER THE SE PORTION OF THE FCST AREA ON SATURDAY NIGHT AS
A SFC WAVE RIPPLES NE ALONG THE FRONTAL BOUNDARY. WILL NEED TO
MONITOR THE POTENTIAL FOR HEAVY RAINFALL AND SMALL HAIL WITH ANY
CONVECTION THAT DEVELOPS. EXPECTED RAINFALL AMOUNTS OF A HALF INCH
TO AN INCH COULD ENHANCE RIVER FLOODING ISSUES OVER C/EC/NE WI...
WHERE MANY RIVERS ARE RUNNING OVER BANKFULL.

FCST BECOMES A BIT MORE COMPLICATED SUNDAY INTO MONDAY...AS MODELS
DIFFER ON THE SPEED OF MOVMT OF THE COLD FRONT...AND ASSOCIATED
PCPN TRENDS AND TYPE. THERE IS SOME INDICATION THAT ANOTHER SFC
WAVE WILL LIFT NE ALONG THE SLOW-MOVING FRONT LATE SUNDAY NIGHT
INTO MONDAY. IF THE FRONTAL BOUNDARY STALLS...WE MAY SEE SOME
SNOW ACCUMULATIONS OVER THE SE HALF OF THE FCST AREA LATER SUNDAY
NIGHT INTO EARLY MONDAY. THE FRONTAL PCPN SHOULD EVENTUALLY SHIFT
EAST OF WI ON MONDAY.

THE MIDDLE OF THE WORK WEEK LOOKS RELATIVELY QUIET...WITH SMALL
PCPN CHANCES AND COOL TEMPERATURES.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1037 PM CDT WED APR 9 2014

A WEAK COLD FRONT WILL MOVE ACROSS THE REGION LATE
TONIGHT AND THURSDAY MORNING. AHEAD OF THE FRONT...LOW LEVEL WIND
SHEAR IS LIKELY WITH SURFACE WINDS FROM THE SOUTH AT 10 TO 15
KNOTS AND WINDS AT 1000 FT AGL FROM THE SOUTHWEST AT 40 TO 50
KNOTS. THE WIND SHEAR WILL END AFTER THE FRONTAL PASSAGE. THE
FRONT WILL BE ACCOMPANIED BY LIGHT RAIN SHOWERS...BUT IT SHOULD
REMAIN MOSTLY VFR. AFTER THE FRONT GOES BY WINDS WILL SHIFT TO
THE NORTHWEST THURSDAY MORNING AND BECOME GUSTY IN THE AFTERNOON.
&&

.HYDROLOGY...
ISSUED AT 229 PM CDT WED APR 9 2014

RIVERS ROUGHLY NORTH OF HIGHWAY 29 HAVE BEEN
RESPONDING TO THE MILD TEMPERATURES AND SNOW MELT THE LAST FEW
DAYS. WITH THE RATHER DRY SPRING...THE LATE MELT OF THE SNOW PACK
AND LINGERING FROST DEPTH...RIVER LEVELS OVERALL ARE BEHAVING.
NEVERTHELESS...THE MAIN STEM RIVERS INCLUDING THE WISCONSIN RIVER
AND TRIBUTARIES AND WOLF RIVER AS WELL AS PESHTIGO AND OCONTO WILL
CONTINUE TO SLOWLY RISE TO AROUND FS THE NEXT SEVERAL DAYS. SHIOCTON
IS FORECAST TO RISE ABOVE FS THIS WEEKEND AND WILL MONITOR FOR A
POSSIBLE WARNING LATER THIS WEEK. SYSTEM FOR THIS WEEKEND MAY
PRODUCE UP TO A HALF INCH OF RAIN OVER THESE BASINS...WITH HIGHER
AMOUNTS OVER SOUTHERN WISCONSIN. WILL MONITOR TRENDS TO THIS SYSTEM
THIS WEEK.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......KIECKBUSCH
AVIATION.......RDM
HYDROLOGY......MPC
Hazardous weather outlook, Apr 9, 2:55 PM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CDT WED APR 9 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
255 PM CDT WED APR 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

TEMPERATURES IN THE 50S AND LOWER 60S OVER THE NEXT FEW DAYS WILL
RESULT IN SIGNIFICANT MELTING OF THE SNOW PACK ACROSS NORTHERN
WISCONSIN. MANY RIVERS IN CENTRAL...EAST CENTRAL AND NORTHEAST
WISCONSIN ARE ALREADY RUNNING ABOVE BANKFULL...SO THE RUNOFF AND
SOME LIGHT RAINFALL COULD RESULT IN MINOR FLOODING. A SLOW MOVING
FRONTAL BOUNDARY MAY BRING A MORE SIGNIFICANT RAINFALL TO THE
REGION SATURDAY INTO SUNDAY...WITH AMOUNTS OF A HALF INCH TO AN
INCH EXPECTED. THIS COULD AGGRAVATE THE FLOODING POTENTIAL. ANYONE
LIVING NEAR RIVERS AND STREAMS SHOULD REMAIN ALERT FOR LATER
FORECASTS AND THE POSSIBILITY OF FLOODING.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE FORECAST AREA
ON FRIDAY AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED.

THERE IS A BETTER CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND
SATURDAY NIGHT...ESPECIALLY OVER CENTRAL...NORTHEAST AND EAST
CENTRAL WISCONSIN. HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY THE
STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-102000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
255 PM CDT WED APR 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MPC/TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 6:44 PM CDTRiver Flood WarningGRBMarathon24 hr

Nearby

River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.